MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542512
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: capsular contracture.Date of explantation: (b)(6) 2022.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation revision surgery with implantation of an unknown saline breast implant prosthesis.Post-operatively, the patient was diagnosed with baker grade iv capsular contracture of the right breast.As a result, the patient will undergo removal and a planned replacement with mentor gel implants on (b)(6) 2022.This report is for the right breast implant.Refer to manufacturing report number 1645337-2022-02670, for the contralateral event.
 
Additional Manufacturer Narrative
On april 13, 2022, the mentor failure analysis lab has received the suspect medical device for evaluation.The received device contained a blue solution.Upon review of additional information that was provided, the surgeon explained this was an intention use of methylene blue as it used to be used to aid in the detection of deflations.Per the instructions for use, mentor saline-filled breast implants are not intended to be filled with anything other than sterile, pyrogen free sodium chloride u.S.P.Solution for injection, and thus this device is used in a manner inconsistent with the ifu.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On april 14, 2022, mentor received additional information indicating the patient had vague symptoms that could not be explained.With the limited information, it is being reported the patient has an unspecified generalized illness.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).Additionally, the patient underwent replacement with 325cc mentor smooth round moderate plus profile saline breast implants.On april 21, 2022, mentor received additional information that provided the identity of the device.Device name: 350cc mentor siltex contour profile spectrum.Catalog: 3542512.Lot: 229002.With the provided lot number, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: generalized illness.H6 health effect - clinical code e2303: generalized illness.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 30, 2022, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.Visual analysis of the returned sample revealed that the breast implant was found to have a tear on the anterior view, measuring approximately 1.3 cm.In addition, the shell of the product was colored blue.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness.(assessing the risks of breast implants and fda¿s vision for the national breast implant registry).As stated in the product insert data sheet, is contraindicated to place drugs or substances inside the implants other than sterile saline for injection since this could compromise the product integrity.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13726949
Report Number1645337-2022-02669
Device Sequence Number5986003
Product Code FWM
UDI-Device Identifier00081317002147
UDI-Public00081317002147
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2005
Device Model Number3542512
Device Catalogue Number3542512
Device Lot Number229002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer04/13/2022
05/30/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date05/12/2022
06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2001
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite